Alabama, 2003Damaging Wind in Alabama, April 6, 2003
April 6, 2003 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 6, 6:50 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 6, 6:50 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
750 PM CDT SUN APR 6 2003
SO FAR WE ARE JUST SPECTATORS TO THE SEVERE WEATHER SHOW GOING ON TO
THE NORTH AND WEST. IR AND WATER VAPOR PICS PRETTY MUCH TELL THE
STORY...WITH THE AREA OF STRONGER UPPER DIFFLUENCE AND DYNAMIC LIFT
PASSING TO THE NORTH ACROSS THE JAN AND BMX AREAS. WE ARE STILL
CLOSELY WATCHING THE STORMS ON THE SOUTH END OF THE MS COMPLEX...
MOVING OUT OF SOUTHWEST MS. WHILE MOST OF THE ACTION WILL PROBABLY
MISS OUR AREA TO THE NORTH...WE COULD GET CLIPPED ACROSS THE
NORTHWESTERN ZONES LATER THIS EVENING. THIS IS ONE REASON WHY WE
WERE MORE THAN HAPPY TO LEAVE WAYNE AND CHOCTAW COUNTIES GOING IN
THE NEW TORNADO WATCH. LOW LEVEL JET TO THE WEST WITH 3 KM HELICITY
VALUES STILL RUNNING AROUND 260 M2/S2 ACROSS THE NORTHWESTERN ZONES.
CAPES RUNNING RATHER HIGH ON THE LATEST LAPSE DATA ACROSS SOUTHEAST
LA...BUT APPARENTLY NOT BEING REALIZED BECAUSE OF THE CAP. WHILE
THE MAIN THREAT OF SEVERE WEATHER WILL BE TO THE NORTH CLOSER TO THE
BETTER DYNAMIC FORCING ALOFT...THAT IS NOT TO SAY THE MIDLEVEL CAP
ABSOLUTELY WONT BREAK TO THE SOUTH AS THE SHORTWAVE MOVES THROUGH
LATER TONIGHT. IF ANYTHING DOES BREAK THROUGH THE CAP...THEN IT
COULD GET TOUGH. MAIN THREAT OF SEVERE WEATHER TONIGHT LOOKS TO BE
FROM WAYNESBORO TO BUTLER.
STAY TUNED.
05/GARMON
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Apr 6, 8:10 PM CST, 1 hour 58 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-070600-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
910 PM CDT SUN APR 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TONIGHT)
THERE IS A MODERATE TO HIGH RISK OF SEVERE STORMS ACROSS THE
INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST
ALABAMA TONIGHT. PERSONS ACROSS THESE AREAS ARE URGED TO MONITOR
THE LATEST WEATHER DEVELOPMENTS. THE MAIN CONCERN WITH THESE STORMS
WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)
A SERIES OF UPPER LEVEL DISTURBANCES AND AN APPROACHING COLD
FRONT WILL RESULT IN A SLIGHT RISK OF SEVERE WEATHER ACROSS THE
AREA...MAINLY FROM LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT.
THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL...DAMAGING
DOWNBURST WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT
WILL DIMINISH EARLY ON TUESDAY AS THE COLD FRONT PUSHES TO THE COAST
AND THE UPPER LEVEL SUPPORT MOVES OFF TO THE NORTHEAST.
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED...HOWEVER...CONCERNED
PARTIES SHOULD CONTINUE TO MONITOR THE POTENTIAL FOR STRONG STORMS
THROUGH THIS EVENING.
In the hours before
Special weather statement, Apr 6, 7:48 PM CST, 2 hours 20 minutes before
ALZ051-MSZ067-070400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
848 PM CDT SUN APR 6 2003
...TORNADO WATCH IN EFFECT UNTIL 1 AM CDT MONDAY MORNING...
AT 845 PM CDT...DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM
MOVING EASTWARD ACROSS SOUTH CENTRAL MISSISSIPPI. THIS STORM WAS
MOVING RAPIDLY EAST AROUND 40 MPH. ON THIS PRESENT MOTION...THIS
STORM HAS THE POTENTIAL OF ENTERING WEST TO NORTHWEST SECTIONS OF
WAYNE COUNTY BETWEEN 930 AND 1030 PM...THEN INTO SOUTHERN TO
CENTRAL SECTIONS OF CHOCTAW COUNTY BETWEEN 1030 AND 1130 PM.
THIS STORM HAS A HISTORY OF DOING SUBSTANTIAL DAMAGE OVER SOUTH
CENTRAL MISSISSIPPI.
A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF TORNADOES. STAY TUNED FOR ADDITIONAL UPDATES AND WARNINGS.
Thunderstorm Wind, Choctaw
- When
- April 6, 10:08 PM CST to 10:09 PM CST
- Where
- Choctaw County, Hodgewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.917, -88.300
High winds from a thunderstorm blew down several trees near Hodgewood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 6 to 7, 20031 death · 8 injured · $273 million · F2 · 132 events
- Tornadoes in Texas, April 6, 2003$9.0 million · F3 · 2 events
- Tornado in Texas, April 6, 20036 injured · $2.3 million · F2 · 1 event
- Tornadoes in Texas, April 6, 2003$2.5 million · F2 · 2 events
- Tornado and Flash Flooding in Louisiana, April 6 to 7, 2003$843,000 · F0 · 18 events
- Winter Storm in Iowa, April 6 to 7, 2003$95,000 · 19 events
- Tornado in Louisiana, April 6, 2003$45,000 · F0 · 1 event
- Winter Storm in Nebraska, April 6 to 7, 200327 events
- Tornado in Texas, April 6, 2003$30,000 · F0 · 1 event
- Winter Storm in Nebraska, April 6 to 7, 200322 events
- Damaging Wind in Alabama, April 6, 2003$23,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, April 6, 2003$5,000 · 1.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351115.